MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110G
Medical Device Problem Codes Dull, Blunt (2407); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a stereotactic guided vacuum-assisted breast biopsy through normal tissue density, the device allegedly had fuzz ball of some sort of plastic.No coaxial was used and the procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: an electronic photograph was submitted and evaluated.The image depicts an encor probe encased in protective tubing and vacuum tubing are positioned within an open box behind its labeled information, which has been verified and corresponds with the trackwise details.Following the review of the photograph, the reported failure cannot be confirmed.One 10g encor biopsy probe, complete sample tray assembly and removable probe cover were received for evaluation.During visual evaluation, the probe appeared to be clean.The probe body was rotated to identify any cracks.No cracks were observed on the probe body.The probe gears appeared to be clean.It was observed that the aperture was received closed.The needle protector appeared to have skiving.An unknown material was noted to the distal tip of the needle.Skiving was also noted to both sides of the needle protector; the needle was also noted to be dull.No functional testing due to the nature of the complaint.Therefore, the investigation is determined to be confirmed for the reported device contamination as an unknown material was noted to the distal tip of the needle and the investigation is determined to be confirmed for the identified dull, blunt as the needle was noted to be dull.The definitive root cause could not be determined based on the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21076926
Report Number2020394-2024-01943
Device Sequence Number8386056
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243(11)240430(17)260128(10)VTJPD002
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue NumberECP0110G
Device Lot NumberVTJPD002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown